Rokhlin Dimension for Flows

Ilan Hirshberg, Gabor Szabo, Wilhelm Winter, Jianchao Wu

Research output: Contribution to journalArticle

8 Citations (Scopus)
4 Downloads (Pure)

Abstract

Abstract. We introduce a notion of Rokhlin dimension for one parameter automorphism groups of C∗-algebras. This generalizes Kishimoto’s Rokhlin property for flows, and is analogous to the notion of Rokhlin dimension for actions of the integers and other discrete groups introduced by the authors and Zacharias in previous papers. We show that finite nuclear dimension and absorption of a strongly self-absorbing C∗-algebra are preserved under forming crossed products by flows with finite Rokhlin dimension, and that these crossed products are stable. Furthermore, we show that a flow on a commutative C∗-algebra arising from a free topological flow has finite Rokhlin dimension, whenever the spectrum is a locally compact metrizable space with finite covering dimension. For flows that are both free and minimal, this has strong consequences for the associated crossed product C∗-algebras: Those containing a non-zero projection are classified by the Elliott invariant (for compact manifolds this consists of topological K-theory together with the space of invariant probability measures and a natural pairing given by the Ruelle-Sullivan map).
Original languageEnglish
Pages (from-to)253-316
Number of pages64
JournalCommunications in Mathematical Physics
Volume353
Issue number1
Early online date24 Oct 2016
DOIs
Publication statusPublished - Jul 2017

Fingerprint Dive into the research topics of 'Rokhlin Dimension for Flows'. Together they form a unique fingerprint.

  • Cite this

    Hirshberg, I., Szabo, G., Winter, W., & Wu, J. (2017). Rokhlin Dimension for Flows. Communications in Mathematical Physics, 353(1), 253-316. https://doi.org/10.1007/s00220-016-2762-0